Ask a doctor

How to Get Rid of Radiesse?

I recently had radiesse in my cheeks about 8 days ago, with a lot more on one side of my face to correct a slight assymetry. However, I now look fake and overfilled and my smile looks funny because my left cheek is so puffy. I know that radiesse lasts a fairly long time and can't be reversed in the same was as Juvederm, but I was wondering if there was anything I could do to speed up its absorption.

Doctor Answers (11)

Can not remove Radiesse once injected

+1

Unfortunately, Radiesse can not be dissolved the same way that Juvederm can be dissolved. I would not do anything yet and just wait for the swelling to go down. There is sometimes a lot of swelling after Radiesse injection and once things settle they look a lot more natural. Dr. Behnam.


Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

How can Radiesse be removed.

+1

Radiesse can be removed by surgery but it's usually done for nodule under the thin eyelid skin. In the cheeks, removal is more difficult because the injection is deeper and more diffuse. This is too early for you to worry about removal. I think it is likely that your welling will resolve and you would be happy.

Farhad Rafizadeh, MD
Morristown Plastic Surgeon
5.0 out of 5 stars 20 reviews

Improving excessive fullness after Radiesse injection

+1

Radiesse injection typically leads to a few weeks of reactive tissue swelling that will temporarily exaggerate your facial fullness. This can lead to the overfilled look that you mention. This should improve with time, however.

If you want, some things you can actively do to help with decreasing the swelling are:

  • Sleep with your head somewhat elevated (30 degrees or more). This allows gravity to drain some of the excess fluid while you sleep.
  • Try a low sodium diet of 1500 mg or less a day. This results in less water retention which may also help with the tissue swelling.

As you know, there isn't a quick injection that can be given to dissolve the Radiesse. If there was placement of too much product, there isn't anything that can otherwise speed up its resorption.

Thomas A. Lamperti, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

You might also like...

Radiesse can not be dissolved.

+1

There is nothing offered that may be injected to dissolve Radiesse.  One of it's components is a gel like substance which gets absorbed over a 3 month period.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

What Can I do to Get Rid of Radiesse?

+1

Hi lapcas.  As you have pointed out Radiesse is not easily reversible like Restylane or Juvederm.  But there are a couple things you might do to help out.   We recommend reviewing both of these with your practitioner before undertaking them.

Because the product has been placed relatively recently, you may still be able to massage it a bit to try and change the shape of the face at the injection site.  Also, the swelling from the initial injection may be part of the problem so talk to your injector about a prescription for inflammation.  Besides these two, you may just have to wait.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Give it time

+1

The swelling should  improve with time.   I suggest that you see your physician and share your concerns with her or him.  There is not an injection to dissolve Radiesse as with the HA's.  Gentle massage may help also.

Dr Grant Stevens   

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

Radiesse injections can result in swelling for a few weeks that will resolve

+1

Hi lapcas,

Radiesse injections can result in swelling for a few weeks that will resolve.  8 days is too soon to know if anything further needs to be done.  In the meantime, I would recommend massaging the area frequently and know that almost all patients with concerns like yours resolve once the swelling goes down.

Good luck!

P. Daniel Ward, MD
Salt Lake City Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Lumpy Radiesse after One Week

+1

8 days is way too soon to be considering trying to reverse the injections.

I have been injecting Radiesse for over 8 years now and am a member of their Medical Education Faculty for training new physician injectors. Unfortunately, good technique takes time and experience. Fortunately, as the swelling resolves (which may take a few weeks) things will most likely improve significantly.  Anti-inflammatory medications such as Advil can help speed things up.

Over the next few months, as Radiesse is absorbed, it will stimulate new collagen production which will look more and more natural. You are correct in that the injection can not be reversed, but the good news is that it should improve significantly over time.

One final note: do not begin massaging the area too early (within the first few weeks) as you may simply make the inflammation and swelling worse.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Swelling one week after Radiesse

+1

You may notice that a lot of the swelling may come down in the next few weeks and it may be less overcorrected than you think. Antiinflammatories may help and you may wish to ask your physician if it is safe to try.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

No reliable method to remove Radiesse

+1

I have seen some patients whose irregularity and lumping improved with Profractional resurfacing or Fraxel Restore, but I must emphasize that this is anecdotal experience, rather than a scientifically proven method to reverse Radiesse. Unfortunately, I have seen poor Radiesse placement last over 2 years, so you may want to explore these options. This is why you want to do your homework with your provider choices.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.